Idaho, 2008Wildfire in Idaho, September 12 to 17, 2008
September 12 to 17, 2008 · NWS PIH · 1 event in 1 county or zone
A prescribed burn of 250 acres jumped to 800 acres due to unexpected winds jumping containment lines. The fire located near Galena closed State Highway 75 for 4 hours on September 12th from 6 pm to 10 pm between Galena Summit and Stanley.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prescribed burn of 250 acres jumped to 800 acres due to unexpected winds jumping containment lines. The fire located near Galena closed State Highway 75 for 4 hours on September 12th from 6 pm to 10 pm between Galena Summit and Stanley. The fire was contained on September 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 12, 1:17 PM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 12, 1:17 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT FRI SEP 12 2008
.DISCUSSION...
RIDGE OF HIGH PRESSURE WILL CONTINUE TO PRODUCE DRY WEATHER OVER
THE REGION FOR THE NEXT SEVERAL DAYS. TEMPS WILL GRADUALLY WARM AS
THE RIDGE BECOMES BETTER CENTERED OVER THE AREA. MAIN DIFFERENCE
IN THE LAST COUPLE MODEL RUNS IS THAT THE GFS BRINGS A SHORTWAVE
TROUGH INTO THE AREA TOWARDS THE END OF NEXT WEEK. THIS FEATURE
WAS NOT AS PREVALENT ON THE PREVIOUS RUN. GIVEN THE
INCONSISTENCY...HAVE MADE VERY FEW CHANGES TO THE
FORECAST...ESPECIALLY IN THE EXTENDED.
&&
.AVIATION...CONTINUED VFR CONDITIONS INTO THE WEEKEND UNDER DRY
NORTHWEST FLOW.
&&
.FIRE WEATHER...AN UPPER LEVEL RIDGE WILL BUILD INTO THE PACIFIC
NORTHWEST BY THE WEEKEND AND PERSIST INTO NEXT WEEK. THIS WILL
RESULT IN DRY AND WARMER CONDITIONS. RELATIVELY LIGHT WINDS DURING
THE PERIOD WILL MINIMIZE ANY FIRE WEATHER CONCERNS. HANKO
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 12, 3:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT FRI SEP 12 2008
IDZ017>025-031-032-131245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT FRI SEP 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Big and Little Wood River Region
- When
- September 12, 3:00 PM MST to September 17, 12:00 PM MST
- Where
- Big and Little Wood River Region forecast zone
- Reported by
- Park/Forest Service
A prescribed burn of 250 acres jumped to 800 acres due to unexpected winds jumping containment lines. The fire located near Galena closed State Highway 75 for 4 hours on September 12th from 6 pm to 10 pm between Galena Summit and Stanley. The fire was contained on September 17th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tropical Storm in Texas, September 12 to 14, 200836 deaths · 2,409 injured · $13 billion · 25 events
- Flash Flooding and Flooding in Missouri, September 12 to 14, 20084 deaths · $32,000 · 32 events
- Hurricane and Tropical Storm in Texas, September 12 to 14, 20081 death · $1.3 billion · 8 events
- Hurricane and Tornadoes in Louisiana, September 12 to 15, 2008$659 million · EF2 · 21 events
- Storm Surge and High Surf in Texas, September 12 to 14, 20081 death · 2 injured · $3.7 million · 6 events
- Flash Flooding and High Wind in Missouri, September 12 to 14, 2008$165,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Iowa, September 12 to 13, 2008$335,000 · 8 events
- Flooding in Iowa, September 12 to 16, 2008$40,000 · 3 events
- Tornadoes and Flash Flood in Kansas, September 12, 2008EF1 · 6 events
- Storm Surge in Texas, September 12 to 15, 2008$20,000 · 3 events
- Flash Flood in Colorado, September 12, 2008$20,000 · 1 event
- Flash Flooding in Missouri, September 12, 20089 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136597.